MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Model Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a higher than expected calcium (ca) result was obtained from a non-vitros mas quality control fluid processed using vitros chemistry products ca slides lot 0329-0641-4072 on a vitros xt 7600 integrated system.The assignable cause of the higher than expected vitros ca result is a suboptimal calibration.The slope and intercept values of the initial calibration for vitros ca reagent lot 0329-0641-4072 were abnormally high compared to the release values.After the reagent was recalibrated the parameters of that calibration were determined to be typical.The quality control results processed after the recalibration event were deemed acceptable.The cause of the suboptimal calibration is unknown.However, a possible cause is improper storage and use of the vitros cal kit 1 lot 0152.The customer¿s initial protocol was to aliquot the reconstituted fluids and store them frozen for future use.According to the vitros cal kit 1 instructions for use, once the vials are reconstituted, the product should be used immediately or stored in the refrigerator.Reconstituted vials stored in the refrigerator are stable for < or = 24 hours if tightly stoppered.However, the ortho tsc was unable to confirm whether the suboptimal calibration was obtained using freshly reconstituted vials of vitros cal kit 1 lot 0152 or using vials that had been previously reconstituted and improperly stored frozen.Historical qc results for vitros ca lot 0329-0641-4072 were not available as it was a new lot being put into use by the customer.After vitros ca lot 0329-0641-4072 was recalibrated using freshly prepped calibrator fluids, post calibration qc results were within expectations.Furthermore, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ca reagent lot 0329-0641-4072.Although precision testing was not performed on the vitros xt 7600 integrated system an instrument related issue is not a likely contributor of the event as vitros ca reagent lot 0329-0641-4072 yielded acceptable qc results in combination with the vitros xt 7600 integrated system after a recalibration event without any known troubleshooting actions being performed on the instrument.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected calcium (ca) result was obtained from a non-vitros mas quality control fluid processed using vitros chemistry products ca slides lot 0329-0641-4072 on a vitros xt 7600 integrated system.Mas omni-core lot 2406 level 1 result of 106.7 mg/l vs.The expected result of 61.9 mg/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros ca result was not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16905451
Report Number0001319808-2023-00009
Device Sequence Number12152918
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public10758750000166
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model Number1882208
Device Catalogue Number1882208
Device Lot Number0152
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown